MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY C PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ABBOTT LABORATORIES ALINITY C PROCESSING MODULE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Catalog Number 03R67-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported falsely elevated magnesium generated from a alinity c processing module and provided the following data: customer reference range for magnesium is 1.6 to 2.6 mg/dl.On 5 apr 2024, sample id (b)(6) generated magnesium result of 7.84 mg/dl, which was reportedly flagged as a critical result.The sample was repeated and generated results of 1.72, 1.69, 1.75.Troubleshooting was performed, which involved analyzer adjustments and replacing an analyzer part.Precision was ran with 10 high and 10 low samples, which all generated results in the acceptable range.Additional laboratory values provided: sodium was 137.8 & 138.4 mmol/l, phosphorus was 3.5 & 3.5 mg/dl, total protein was 7.14 & 7.15 g/dl, urea was 15.6 & 15.7 mg/dl.Per the customer the discrepant result(s) were not reported out of the laboratory.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported falsely elevated magnesium generated from a alinity c processing module and provided the following data: customer reference range for magnesium is 1.6 to 2.6 mg/dl.On (b)(6) 2024, sample id (b)(6) generated magnesium result of 7.84 mg/dl, which was reportedly flagged as a critical result.The sample was repeated and generated results of 1.72, 1.69, 1.75.Troubleshooting was performed, which involved analyzer adjustments and replacing an analyzer part.Precision was ran with 10 high and 10 low samples, which all generated results in the acceptable range.Additional laboratory values provided: sodium was 137.8 & 138.4 mmol/l, phosphorus was 3.5 & 3.5 mg/dl, total protein was 7.14 & 7.15 g/dl, urea was 15.6 & 15.7 mg/dl.Per the customer the discrepant result(s) were not reported out of the laboratory.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
The alinity c processing module, serial #(b)(6) was evaluated, and it was observed that there was a substance on the mixer and there was low wash flow to the cuvette washer.The issue was resolved by replacing the mixer and adjusting the cuvette washer flow rate.No additional discrepant result issues have been reported since the service activity was completed.Return testing was not completed as returns were not available.Data and information provided by the customer were reviewed and support the complaint issue without indication for any additional issue.The instrument service history review revealed no subsequent issues have been reported associated with the customer reported event.A review of tracking and trending did not identify a trend for the mixer or the alinity c system with regards to the customer reported event.A review of the manufacturing documentation did not identify any related non-conformances or potential non-conformances for the mixer as it relates to the customer reported event.Labeling was reviewed and was found to address the customer reported issue.Based on the available information, no systemic issue or deficiency was identified.

Brand Name
ALINITY C PROCESSING MODULE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19167551
Report Number3016438761-2024-00228
Device Sequence Number7949068
Product Code JJE
UDI-Device Identifier00380740176532
UDI-Public(01)00380740176532
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03R67-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C MAG (3600T), 08P19-34, 57143UD00; ALNTY C MAG (3600T), 08P19-34, 57143UD00
Patient SexUnknown